Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 142, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 6, 2012, 2:34 AM PDT. It took effect at Sep 6, 2012, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2012, 2:34 AM PDT (09:34 UTC)
- In effect from
- Sep 6, 2012, 1:00 PM PDT
- Expired
- Sep 6, 2012, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
032 WHUS76 KMTR 060934 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 234 AM PDT THU SEP 6 2012 PZZ530-061745- /O.NEW.KMTR.SC.Y.0142.120906T2000Z-120907T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 234 AM PDT THU SEP 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE PRESENT NEAR ANGEL ISLAND AND THE GOLDEN GATE BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
544 WHUS76 KMTR 061520 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 820 AM PDT THU SEP 6 2012 PZZ530-062330- /O.CON.KMTR.SC.Y.0142.120906T2000Z-120907T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 820 AM PDT THU SEP 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE PRESENT NEAR ANGEL ISLAND AND THE GOLDEN GATE BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
244 WHUS76 KMTR 062134 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 234 PM PDT THU SEP 6 2012 PZZ530-070400- /O.CON.KMTR.SC.Y.0142.000000T0000Z-120907T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 234 PM PDT THU SEP 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE PRESENT NEAR ANGEL ISLAND AND THE GOLDEN GATE BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 11:03 PM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 5, 11:03 PM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1103 PM PDT WED SEP 5 2012
.DISCUSSION...AS OF 8:41 PM PDT WEDNESDAY...HIGH TEMPERATURES
TODAY WERE COOLER THAN THOSE ON TUESDAY MAINLY DUE TO THE INCREASE
IN CLOUDINESS AND HUMIDITY. HIGHS TODAY RANGED FROM THE 60S AT THE
COAST TO THE 70S AND 80S INLAND...WITH THE WARMEST LOCATIONS IN
THE SOUTHERN INTERIOR SECTIONS SEEING MID 90S. SCATTERED LIGHT
SHOWERS AND A FEW THUNDERSTORMS MOVED ACROSS THE DISTRICT
TODAY...AND CONTINUE TO DO SO AS MOIST AND UNSTABLE AIR FROM THE
SOUTHWEST FLOW INTO NORTHERN CALIFORNIA. RAINFALL AMOUNTS HAVE
BEEN MEAGER...MAINLY ONLY A FEW HUNDREDTHS OF AN INCH IN A FEW
LOCATIONS. BUT THERE WERE ALSO A FEW LIGHTNING STRIKES NOTED OVER
PORTIONS OF THE CWA DURING THE DAY AND INTO THE EVENING. THUS THE
RED FLAG WARNING REMAINS IN EFFECT FOR ESSENTIALLY THE NORTHEASTERN
HALF OF THE DISTRICT. THE THREAT OF SHOWERS/THUNDERSTORMS WILL
PERSIST THROUGH THE REST OF THE EVENING AND OVERNIGHT...AND INTO
THURSDAY AS WELL. EXPECT THE CONVECTION TO DISSIPATE DURING THE
DAY AS THE MAIN AREA OF INSTABILITY MOVES TO THE NORTHEAST.
BEGINNING ON FRIDAY...HIGH PRESSURE ALOFT IS FORECAST TO BUILD INTO
CALIFORNIA FROM THE DESERT SOUTHWEST. THIS WILL BRING IN WARMER
TEMPERATURES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER
UPPER LEVEL TROUGH IS THEN PROGGED TO APPROACH THE WEST COAST
DURING THE EARLY PART OF NEXT WEEK FOR AN INCREASE IN ONSHORE FLOW
AND COOLER TEMPERATURES.
&&
.AVIATION...AS OF 10:55 PM PDT WEDNESDAY...MID LEVEL CLOUDS
CONTINUE TO STREAM ACROSS THE REGION WHILE COASTAL STRATUS BEGINS
TO PUSH INLAND. THE CHANCE OF ISOLATED THUNDERSTORM WILL CONTINUE
THROUGH THURSDAY AS A DISTURBANCE CONTINUES TO SPIN OFF THE COAST.
IFR CIGS ARE EXPECTED THROUGH THE NIGHT OVER MONTEREY BAY AREA
TERMINALS WHILES BAY AREA TERMINALS CONTINUE TO HOLD OFF UNTIL
AFTER MIDNIGHT TONIGHT. LIGHT ONSHORE FLOW WILL CONTINUE TO EASE
BECOMING LIGHT AND VARIABLE OVERNIGHT. CLEARING OVER MOST
TERMINALS WILL HAPPEN AROUND 18Z THURSDAY MORNING.
VICINITY OF KSFO...MAINLY HIGH CLOUDS AROUND 15000 FT EXPECTED
THROUGH LATE TONIGHT WITH IFR CIGS/STRATUS EXPECTED TO RETURN
AFTER 11Z TONIGHT. CLEARING EXPECTED AFTER 18Z. A CHANCE OF
ISOLATED THUNDERSTORMS EXPECTED THROUGH MUCH OF THE FORECAST
PERIOD. LIGHT AND VARIABLE WINDS EXPECTED THROUGH TONIGHT.
MODERATE CONFIDENCE WITH RESPECT TO THE TIMING OF THE STRATUS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...IFR CIGS/STRATUS WILL CONTINUE
THROUGH TONIGHT. CLEARING EXPECTED AFTER 17Z. LIGHT AND VARIABLE
WINDS WILL CONTINUE THROUGH THE NIGHT. MODERATE CONFIDENCE WITH
RESPECT TO THE TIMING OF THE STRATUS.
&&
.FIRE WEATHER...AS OF 12:30 PM PDT WEDNESDAY...UPDATED MORNING
FORECAST TO ADDRESS ONGOING CONVECTION AND TO INCLUDE RED FLAG
WARNING (SEE SFORFWMTR FOR DETAILS). AT LEAST FOR THE MONTEREY
CWA...THE NAM12 APPEARS TO HANDLE THE EVOLVING THUNDERSTORM THREAT
THE BEST. UPPER LEVEL TROPICAL MOISTURE WILL CONTINUE TO INCREASE
OVER THE REGION THROUGH EARLY THURSDAY MORNING. AS MOISTURE
INCREASES...A 250MB JET IS FORECAST TO BECOME POISED OVER THE
NORTH BAY AFTER 00Z THURSDAY. THE AMPLE MOISTURE (PWAT GREATER
THAN 0.6 IN) AND INCREASED LIFT (HL TOTAL TOTALS 33-36 MU CAPE
350+J/KG) WILL WARRANT INCREASED CHANCES FOR THUNDERSTORMS. THE
BOUNDARY LAYER RH IS ALSO FORECAST TO REMAIN VERY LOW. FORECAST
STORM MOTION IS 15-20KT...WHICH IS PRETTY DECENT FOR HERE. LOW RH
AND QUICK STORM MOTION WILL LIKELY LIMIT CWR CHANCES WITH MORE DRY
THAN WET STORMS. HOWEVER...BY 12Z THURSDAY MODELS SUGGEST PWATS
CLOSE TO 1 INCH AND BY THAT POINT STORMS MAY BECOME MORE WET.
GIVEN THE LOW RH AND MOVING STORMS GUSTY OUTFLOWS COULD BECOME A
PROBLEM. ALL THAT BEING SAID...BEST CHANCE FOR DRY LIGHTNING
REMAINS OVER THE NORTH BAY AND NORTHERN AREAS OF THE EAST BAY.
DRIER AIR ALOFT IS FORECAST TO MOVE IN OVER THE REGION THURSDAY
AFTERNOON DIMINISHING THE THUNDERSTORMS CHANCE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...RED FLAG WARNING...RED FLAG WARNING BEGINNING 500 PM PDT
FOR NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-EAST
BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE.
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: CW
FIRE WEATHER: MEHLE
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Sep 5, 9:53 AM PDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 953 AM PDT WED SEP 5 2012 CAZ006-505>513-516>518-528>530-061700- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 953 AM PDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE SAN FRANCISCO AND MONTEREY BAY REGION THOUGH TONIGHT. THESE SHOWERS HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAIN...SMALL HAIL...AND LIGHTNING. DUE TO OUR LONG STRETCH OF DRY WEATHER THE START OF THE RAIN WILL LIKELY LEAD TO LOCALLY SLICK ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AS POSSIBLE AGAIN ON THURSDAY. THE MOST LIKELY LOCATION FOR SHOWERS WILL BE AROUND SAN FRANCISCO BAY AND THE NORTH BAY. DRIER WEATHER CAN BE EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. BELL
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:55 PM PDT | Beach Hazards Statement | MTR | Monterey | 3 days |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.